hometagsloginregister

Ready to Participate?
Ready to Participate?
Get Started!
Log In

How does Lamotrigine affect teeth?
I read recently that a side effect of Lamotrigine (and drugs in the same class) is that it damages teeth.
How does it do this?
Does it make the saliva more acidic?
Ive been on it 5 years and I've seen my teeth deteriorate even though they are well looked after.
Ive unfortunately just made the link between the two.
asked in health, teeth, medication



beeper_spryte answers:

can't say i noticed it when i was on it. the thing i got was achiing muscles and joints - aching ot ehte point i could barely move without shooting pain going up and down my body.

it, and other drugs of its type (epilepsy anti-seizure ones) sometimes work by altering the absorption of certain minerals by the body - it's possible that this mechanism does damage to the teeth either directly (the altered absorption of the mineral itself) or indirectly (the altered absorption changes how something else in the body works).

if you are female and also on the pill, your teeth will get bad because the excessive hormone levels produced make your body produce more plaque.

if you've been on both for the same amount of time, chances are better that it's the pill causing your problems.

i was on lamotrigine for 3 years.


Supplement from 04/16/2008 10:22pm:

oh my giddy aunt - sorry about the typos!

"aching" "to the point"

lawkes...


/ reply

Comments


No Comments